MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 08-nov-2018.It was reported that the coil detached in the catheter.Vascular access was obtain via contralateral approach.The target lesion was located in the moderately tortuous internal iliac artery.A 15mmx 25cm interlock-35 was selected for use.During procedure, the coil was advanced through a non- bsc catheter after placing several interlock coils.However, it was noted that the coil got early detached inside the catheter as the interlocking arm of the coil detached from the interlocking arm of the pusher wire.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that the coil interlocking arm was detached and not returned.The device was returned for analysis.Only a main coil was returned for this complaint.The delivery wire and introducer sheath were not returned.The main coil was found kinked and stretched and dry blood residues were found in the coil fiber bundles; besides, the interlocking arm was detached from the coil.No more damages were found in the device.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The main coil was stretched and kinked near the interlocking arm; besides, the interlocking arm was detached and it was not returned.Dimensional inspection of the main coil was performed and were within specifications.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8133322
Report Number2134265-2018-63551
Device Sequence Number141330
Product Code KRD
UDI-Device Identifier08714729793113
UDI-Public08714729793113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0021501125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2018
Initial Report FDA Received Date12/05/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER- TEMPO